MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-14
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline failed to open distally.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the ica.The max diameter was 8mm, and the neck diameter was 6mm.The patient's vessel tortuosity was severe.The landing zone was 4.5mm distal and 4.7mm proximal. dual antiplatelet treatment was administered, and the pru level was 100.  it was reported that while attempting to deploy the pipeline, the distal segment would not open properly.The device was resheathed 2 times, and it did not look right and had a "tulip" look to it.The doctor removed the pipeline and opened it on the table and it was crimped at the distal end.The distal part of the pipeline was positioned in a bend when it failed to open, and less than 50% had been deployed.No additional steps had been taken to open the device. the pipeline was replaced, and the patient did not experience any injury or complications.Angiographic results post procedure were said to be great.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: equipment used: video inspection system (m-78210), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex w/ shield braid was returned for analysis within a shipping box; within a resealable plastic pouch; within a sealed tyvek biohazard pouch; within a sealed plastic biohazard pouch; within an opened pipeline flex w/ shield inner pouch and within another resealable plastic biohazard pouch.The pipeline flex w/ shield pusher and unknown micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: both ends of the braid were found tapered, frayed, and damaged.The middle braid was found damaged and damaged.No other anomalies were observed conclusion: based on the analysis findings, the customer report of ¿failure/incomplete open distal (flex)¿ and ¿pipeline damaged during delivery/retrieval¿ were confirmed.Possible causes are patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid overstretched during delivery, user deploys braid in vessel bend, or inappropriate anatomy.The returned braid was found damaged/frayed/flattened.Possible causes for damage are resheathing more than 2 times, high force delivery, over-manipulation, del ivering/retracting delivery wire against resistance, deploying/resheathing braid against resistance, or damage during return shipping as the braid was returned without its protective dispenser coil or introducer sheath.Customer reported pipeline was resheathed 2 times, the pipeline was placed within a bend, patient vessel tortuosity as severe and devices were prepared per ifu.As the pipeline flex w/ shield pusher and unknown micro catheter used during the event was not returned, any contribution of the pipeline flex w/ shield pusher and micro catheter towards the failure to open and pipeline damage could not be determined.As the model and lot numbers of the micro catheter were not reported, compatibility could not be assessed.There is no indication that the event is related to a potential manufacturing issue.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13418984
Report Number2029214-2022-00133
Device Sequence Number4690791
Product Code OUT
UDI-Device Identifier00763000284510
UDI-Public00763000284510
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2024
Device Model NumberPED2-450-14
Device Catalogue NumberPED2-450-14
Device Lot NumberB306828
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer03/19/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale